MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-3/4"; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-3/4"; WIRE GUIDE CATHETER
Catalog Number RA-04020
Medical Device Problem Codes Difficult to Remove (1528); Obstruction of Flow (2423); Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "is not allowing a blood to flash back.Also, would not allow the wire to advance.And then had trouble getting the needle and wire to come out of the patient's arm." additional information received reports "the wire when pulled out had a z in it one time".The arterial catheter was removed and another line was placed.There was no patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned 27 unopened arterial catheterization kits for analysis.The customer report describes that the defect was identified during use on the patient; therefore, the kits were analyzed as representative samples.The kits were opened to further analyze the components.Visual and microscopic analysis of the returned kits revealed no obvious defects or anomalies.Dimensional analysis of one kit was noted as a part of this complaint investigation.The outer diameter of the guidewire measured 0.44 mm, which is within the specification limits of 0.432 - 0.457 mm per the guidewire product drawing.The inner diameter of the needle cannula measured 0.4826 mm, which is within the specification limits of 0.48-0.52mm per the cannula graphic.The outer diameter of the needle cannula measured 0.71mm , which is within the specification limits of 0.71-0.72 mm per the cannula graphic.The inner diameter of the catheter measured 0.032", which is within the specification limits of 0.031 - 0.034" per the catheter product drawing.In all of the returned kits, the guidewire with handle was advanced through the guidewire tubing and the needle cannula.The guidewires were able to advance through the cannula with little to no resistance.Once the guidewire was fully advanced, the catheter was advanced over the components with little to no resistance.Performed per ifu statement "stabilize position of introducer needle and carefully advance guidewire into vessel using guidewire handle.Firmly hold introducer needle hub in position and advance catheter, over guidewire into vessel." a device history record review was performed and no relevant findings were identified.The instructions for use provided with this kit informs the user, "precaution: do not advance guidewire unless there is free blood flashback in needle hub.Precaution: if resistance is encountered during guidewire advancement do not force feed, withdraw entire unit and attempt new puncture." the customer report could not be confirmed through the complaint investigation.The 27 returned representative arterial catheterization kits passed all relevant visual, dimensional, and functional requirements.A device history record review was performed and no relevant findings were identified.The reported kit was not returned for analysis.Therefore, based on the customer report and without the reported kit returned for analysis, the potential root cause could not be determined at this time.Teleflex will continue to monitor and trend on reports of this nature.

Brand Name
ARROW RA CATH SET: 20 GA X 1-3/4"
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20912823
Report Number9680794-2024-01253
Device Sequence Number15415551
Product Code DQX
UDI-Device Identifier00801902002730
UDI-Public(01)00801902002730(11)240723(17)290630(10)14F24G0171(21)
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberRA-04020
Device Lot Number14F24G0171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Initial Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown